Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 12, NWS Aberdeen, SD

May 2, 2007Corson County, Dewey County, South Dakota

NWS Aberdeen, SD issued this wind advisory at May 2, 2007, 3:12 AM MDT for Corson County, Dewey County, South Dakota. It took effect at May 2, 2007, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 2, 2007, 3:12 AM MDT (09:12 UTC)
In effect from
May 2, 2007, 9:00 AM MDT
Expired
May 2, 2007, 7:41 PM MDT
In force
11 hr
Issued by
NWS Aberdeen, SD

Counties Corson County, SD, Dewey County, SD

The radar

The Bismarck radar (KBIS), 150 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2800 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 020912
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
412 AM CDT WED MAY 2 2007

...A TIGHTENING PRESSURE GRADIENT TO CREATE RATHER STRONG WINDS
TODAY...

.AS SURFACE LOW PRESSURE DEEPENS ALONG THE FRONT RANGE OF THE
ROCKY MOUNTAINS...AND HIGH PRESSURE GRADUALLY BEGINS TO DEPART THE
NORTHERN PLAINS DURING THE DAY TODAY...A STRONG PRESSURE GRADIENT
WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA. THIS PRESSURE GRADIENT
WILL DRIVE STRONG SOUTHEAST WINDS THROUGH THIS EVENING.

SDZ003-015-021715-
/O.NEW.KABR.WI.Y.0012.070502T1500Z-070503T0300Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE
312 AM MDT WED MAY 2 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

LIGHT SOUTHEAST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH
WITH GUSTS TO 45 MPH. THESE STRONG WINDS WILL PERSIST INTO THIS
EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
2 follow-up statements
000 
WWUS73 KABR 021635
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1135 AM CDT WED MAY 2 2007

...STRONG SOUTHEAST WINDS THROUGH THIS EVENING...

.AS SURFACE LOW PRESSURE DEEPENS ALONG THE FRONT RANGE OF THE
ROCKY MOUNTAINS...AND HIGH PRESSURE GRADUALLY DEPARTS THE NORTHERN
PLAINS DURING THE DAY AND THIS EVENING...A STRONG PRESSURE
GRADIENT DEVELOPING ACROSS CENTRAL SOUTH DAKOTA WILL BRING STRONG
SOUTHEAST WINDS THROUGH THIS EVENING.

SDZ003-015-030045-
/O.CON.KABR.WI.Y.0012.000000T0000Z-070503T0300Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE
1035 AM MDT WED MAY 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH 9 PM MDT THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MOHR
000 
WWUS73 KABR 030141
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
841 PM CDT WED MAY 2 2007


SDZ003-015-030245-
/O.CAN.KABR.WI.Y.0012.000000T0000Z-070503T0300Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE
741 PM MDT WED MAY 2 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE FALLEN OFF BELOW ADVISORY CRITERIA.
HOWEVER...THE WINDS ARE EXPECTED TO AGAIN INCREASE GREATLY DURING
THE DAY THURSDAY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 2, 2:37 AM MDT, 35 minutes earlier.

Area forecast discussion, May 2, 2:37 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
337 AM CDT WED MAY 2 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
FORECAST CHALLENGES INCLUDE WIND SPEEDS TODAY AND THURSDAY...ALONG
WITH FIRE DANGER CONCERNS THIS AFTERNOON ACROSS THE FAR WESTERN
ZONES...AND PRECIPITATION POTENTIAL FOR THURSDAY NIGHT.

AT 08Z...MID-LEVEL CLOUD DECK IS STILL FORMING AND MOVING EAST-
NORTHEAST ACROSS THE FORECAST AREA WITH SOME HIGHER CIRRUS BLOW
OFF FROM WYOMING CONVECTION ABOVE THAT. HIGH PRESSURE ALOFT AND AT
THE SURFACE OVER THIS FORECAST AREA ALSO NOTED IN PRESSURE FIELD
THIS MORNING...WITH STRONGER PRESSURE GRADIENT IN DEEPENING LEE-
OF-THE-ROCKIES SURFACE TROF NOTED JUST WEST OF THIS FORECAST AREA.

WIND SPEEDS ARE GOING TO INCREASE MARKEDLY TODAY ACROSS THE
WESTERN ZONES AS THE PRESSURE GRADIENT MIGRATES INTO CENTRAL SOUTH
DAKOTA. HAVE COLLABORATED A WIND ADVISORY FOR CORSON/DEWEY
COUNTIES...FOR STARTERS...TODAY GIVEN 35 TO 40 KNOT WINDS TO MIX
DOWN FROM 850HPA. TODAY MAY BE MORE OF A MARGINAL WIND ADVISORY
TYPE OF DAY...WITH SUSTAINED WINDS HOVERING MOST OF THE LATE
MORNING AND AFTERNOON IN THE 25 TO 30 MPH RANGE OUT WEST.
HOWEVER...MODEL PROGS AND NUMERICAL GUIDANCE PRESENTLY ALL POINT
TO EVEN STRONGER SUSTAINED WINDS ON THURSDAY...AND WIND GRIDS
REFLECT THIS AT PRESENT. ALSO...CONTEMPLATED A NEED FOR A FIRE
WEATHER HEADLINE FOR TODAY...BUT IT DOES NOT APPEAR THAT FUELS IN
FIRE WX ZONES 267 AND 268 ARE WHERE THEY NEED TO BE FOR EXPLOSIVE
FIRE DANGER...AND RELATIVE HUMIDITIES APPEAR TO STAY ABOVE 25
PERCENT TODAY.

TEMPERATURES TODAY ARE EXPECTED TO MODERATE APPX 4 TO 7 DEGREES
FROM OBSERVED HIGHS ON TUESDAY...WITH ANOTHER FEW ADDITIONAL
DEGREES OF WARMING POSSIBLE ON THURSDAY. WILL NEED TO CONTINUE TO
MONITOR CLOUD TRENDS OVER THE NEXT COUPLE OF DAYS TO SEE IF ANY
CIRRUS BLOW OFF FROM ROCKY MOUNTAIN CONVECTION MAKES IT UP HERE
DURING DAYLIGHT HOURS...AS THAT COULD PUT A DENT IN REALIZING
POTENTIAL MAXIMUM TEMPERATURES.

AS FOR PRECIPITATION CHANCES...THE GFS AND NAM SOLUTIONS ARE
STILL TRYING TO GRAB HOLD OF THE UPPER LOW CIRCULATION CENTER OVER
AZ/NM AND LIFT IT NORTH INTO THE DAKOTAS BY THURSDAY NIGHT. HAVE
COLLABORATED SOME INCREASED POPS FOR TRW- AS SUCH FOR THURSDAY
NIGHT IN ASSOCIATION WITH THIS BROAD UPPER LOW
CIRCULATION.

.LONG TERM...FRIDAY THROUGH TUESDAY
MAIN CHALLENGE IN THE EXTENDED PERIOD CONCERNS HOW LONG TO KEEP
PRECIPITATION CHANCES GOING AS AN ACTIVE PERIOD OF WEATHER SETS UP
OVER THE WEEKEND. THE UPPER PATTERN WILL FEATURE A RIDGE OVER THE
EASTERN UNITED STATES...AND A STRONG TROUGH OVER THE WEST THAT
WILL SEND A SERIES OF SHORTWAVES ACROSS THE NORTHERN PLAINS. THE
MODELS VARY CONSIDERABLY WITH THE SURFACE PATTERN. THEY ALL AGREE
THAT A FRONTAL BOUNDARY WILL BE OVER THE WESTERN HIGH PLAINS
FRIDAY...WITH THE SOUTHERN PORTION STRENGTHENING AS THE BOUNDARY
PUSHES EASTWARD AND BECOMES STALLED OVER THE PLAINS THROUGH THE DAY
SATURDAY. THE GFS THEN TRIES TO PUSH THE FRONT EAST SATURDAY
NIGHT...ALLOWING HIGH PRESSURE TO SLIDE OVER THE NORTHERN PLAINS
FOR THE REMAINDER OF THE PERIOD. THE ECMWF AND DGEX HOLD THE
BOUNDARY BACK...KEEPING THE AREA UNSTABLE THROUGH EARLY
TUESDAY...THEN ALLOWING THE HIGH TO SLIDE OVER THE REGION. WILL
KEEP CHANCE POPS GOING FRIDAY THROUGH THE DAY SATURDAY...THEN DUE
TO THE DIFFERENCES IN THE MODELS...WILL JUST KEEP A SLIGHT CHANCE
POP SATURDAY NIGHT THROUGH THE DAY TUESDAY.

ONLY MAJOR CHANGE TO TEMPERATURES WAS TO BRING THE DAYTIME HIGHS
DOWN A BIT FRIDAY AND SATURDAY DUE TO THE ANTICIPATED INCREASED
CLOUD COVER AND PRECIPITATION. BROUGHT FRIDAYS HIGH DOWN TO THE
MID 60S MOST AREAS...THEN TO THE UPPER 60S TO AROUND 70 FOR
SATURDAY.

&&
.AVIATION...
WILL SEE SOME MID TO HIGH CLOUDS ABOVE 9000 FEET TRACK FROM WEST
TO EAST ACROSS THE CWA THROUGH ABOUT 13Z. VFR CONDITIONS WILL
DOMINATE THROUGH THE DAY WITH JUST SOME SCATTERED HIGH CLOUDS
ABOVE 15000 FEET EXPECTED AFTER 13Z THROUGH THIS EVENING.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...DORN
LONG TERM...PARKIN
AVIATION...PARKIN
Hazardous weather outlook, May 1, 4:27 AM MDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
527 AM CDT TUE MAY 1 2007

SDZ003>005-009-010-015>017-033>037-045-048-051-021030-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
527 AM CDT TUE MAY 1 2007 /427 AM MDT TUE MAY 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ006>008-011-018>023-021030-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
527 AM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FROM FRIDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

Nearby

Wind Advisories in South Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.